Alert archive / Texas / Wind Chill Advisories in 2021

Wind Chill Advisory 1, NWS San Angelo, TX

February 13, 202124 counties in Texas

NWS San Angelo, TX issued this wind chill advisory at Feb 13, 2021, 2:03 PM CST for 24 counties in Texas. It took effect at Feb 14, 2021, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 13, 2021, 2:03 PM CST (20:03 UTC)
In effect from
Feb 14, 2021, 6:00 AM CST
Expired
Feb 14, 2021, 4:22 AM CST
In force
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

816 
WWUS44 KSJT 132003
WSWSJT

URGENT - WINTER WEATHER MESSAGE
National Weather Service San Angelo TX
203 PM CST Sat Feb 13 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141100-
/O.NEW.KSJT.WC.Y.0001.210214T1200Z-210215T1800Z/
/O.CON.KSJT.WS.W.0003.210214T0600Z-210215T1800Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of Gannon, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, 
Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, 
Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, 
Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, 
Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, 
Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, 
Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, 
Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, 
Pontotoc, and Streeter
203 PM CST Sat Feb 13 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST MONDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 6 AM SUNDAY TO NOON CST
MONDAY...

* WHAT...For the Winter Storm Warning, heavy snow expected. Total
  snow accumulations of 2 to 6 inches, with locally higher amounts
  possible. For the Wind Chill Advisory, very cold wind chills 
  expected. Wind chills as low as 20 below zero.

* WHERE...Portions of west central Texas.

* WHEN...For the Winter Storm Warning, from midnight tonight to 
  noon CST Monday. For the Wind Chill Advisory, from 6 AM Sunday 
  to noon CST Monday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  will impact the morning commute. The cold wind chills could 
  cause frostbite on exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Air temperatures in the single digits and
  colder may burst pipes. Pets and livestock will need extra
  protection. Use extra caution when using fireplaces, stoves, and
  space heaters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
1 follow-up statement
728 
WWUS44 KSJT 141022
WSWSJT

URGENT - WINTER WEATHER MESSAGE
National Weather Service San Angelo TX
422 AM CST Sun Feb 14 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-142100-
/O.UPG.KSJT.WC.Y.0001.210214T1200Z-210215T1800Z/
/O.NEW.KSJT.WC.W.0001.210214T1200Z-210215T1800Z/
/O.CON.KSJT.WS.W.0003.000000T0000Z-210215T1800Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of Gannon, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell, 
Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, 
Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, 
Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham, 
Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, 
Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett, 
Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia, 
Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason, 
Pontotoc, and Streeter
422 AM CST Sun Feb 14 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY...
...WIND CHILL WARNING IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...For the Winter Storm Warning, heavy snow expected. Total
  snow accumulations of 2 to 6 inches, with locally higher amounts
  possible. For the Wind Chill Warning, dangerously cold wind
  chills expected. Wind chills will drop through through the day
  and through the night tonight. By daybreak Monday, wind chills
  expected to be 15 below to 20 below zero.

* WHERE...All of west central Texas.

* WHEN...The Winter Storm Warning and Wind Chill Warning are both
  in effect until Noon CST Monday. 

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact the morning commute Monday. The very cold wind 
  chills could cause frostbite on exposed skin in as little as 30 
  minutes.

* ADDITIONAL DETAILS...Air temperatures in the single digits and
  colder may burst pipes. Pets and livestock will need extra
  protection. Use extra caution when using fireplaces, stoves, and
  space heaters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, blankets, food, 
water in your vehicle in case of an emergency. 

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 1:02 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Feb 13, 1:02 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service San Angelo TX
102 PM CST Sat Feb 13 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 354 AM CST Sat Feb 13 2021

Shallow arctic air mass continues across West Central Texas this
morning. Upper level shortwave approaching from the west, and is
helping to generate some weak isentropic lift over the boundary.
Freezing drizzle the result, keeping roadways slick and hazardous.
As the wave passes the area today, some patchy light freezing
rain, more freezing drizzle, and some sleet will likely continue.
Precipitation will remain light, but with roadways already a mess
in many areas, any additional wintry precipitation will lead to
problems. Will go ahead and issue a Winter Weather Advisory until
noon today just to highlight the threat, with the main storm and
the Winter Storm Warning continuing for tomorrow of course.

As for temperatures, not going to climb a whole lot with the
cloud cover remaining in place. HRRR and RAP have seemed to have
the best handle on temperatures the last few days and will
continue to lean on them for highs today and low tonight.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 354 AM CST Sat Feb 13 2021

...Winter Storm Warning in effect Midnight tonight through Noon
Monday...

Upper system is indicated by the models coming in about 6 hours
earlier.

Light snow accumulations are indicated to begin in the Big County
before daybreak Sunday in the Big Country...the Concho Valley
east to Brownwood Sunday morning...and across West Central Texas
in the afternoon. Some freezing rain and sleet may mix in along
I-10 Sunday afternoon. The heaviest snow amounts will be Sunday
afternoon and night. Added a mention of blowing snow in the Big
Country Sunday afternoon and across West Central Texas Sunday
night...with breezy north winds.

With the quicker movement of the system, snow chances are small
by Monday morning...though north winds of 15 to 20 mph may produce
drifting snow and make conditions poor for travel. In addition,
Lows Monday morning range from -1 to 6, with wind chills of -12 to
-20. Highs Monday range from 12 to 23...so there will be limited
snow melt.

Tuesday morning should be even colder, with lows of -4 to 10.
Winds will be lighter but wind chills as low as -15 indicated in
the Big Country. Any snow on the ground will certainly linger
Tuesday with only the I-10 corridor rising above freezing a couple
degrees.

Unfortunately another upper system could produce another round of
snow and wintry precipitation Tuesday night and Wednesday.
Another cold front also moves in Wednesday. Potential exists for
light accumulations of snow, so will have monitor closely. With
many areas staying below freezing, this Sundays snow may linger
late in the week. While temperatures warm up somewhat Thursday, it
may be Friday before the Big Country rises above the freezing
mark.

&&

.AVIATION...
(18Z TAFS)
Issued at 1247 PM CST Sat Feb 13 2021

Generally MVFR conditions or worse through the next 24 hours. As
low level drier air filters in from the north, and temperatures
warm slightly this afternoon, we may see a slight improvement to
MVFR conditions for this afternoon and evening. Overnight, expect
conditions to deteriorate back down into IFR with lowered CIGs and
VIS values, with some freezing drizzle once again possible at
times. For Sunday, light snow is expected to move in to the area
during the morning hours, lasting into the evening, with gusty
north winds as well. VIS values may drop to less than a mile at
times, along with CIGs less than 1000 feet, but the worst is
expected after 18Z tomorrow. 20

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 12  16   0  12 /  10  90  50   0
San Angelo 	 17  22   2  18 /   5  70  60   5
Junction 	 19  28   2  21 /  10  40  80   5
Brownwood 	 17  21   2  15 /  20  80  80   0
Sweetwater 	 10  14   0  13 /  20  90  40   0
Ozona      	 22  26   4  22 /   5  50  70   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from midnight tonight to noon CST Monday
for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-
Irion-Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba-
Schleicher-Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom
Green.

&&

SHORT TERM...07
LONG TERM....04
AVIATION...20
Hazardous weather outlook, Feb 13, 4:37 AM CST, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
437 AM CST Sat Feb 13 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141045-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
437 AM CST Sat Feb 13 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

Hazardous travel conditions will continue across West Central
Texas, with a mixture of freezing rain, sleet, and freezing
drizzle across the area. A Winter Weather Advisory is in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Dangerous winter conditions, with heavy snow, bitterly cold wind
chills, and record cold temperatures will continue for Sunday
through Wednesday. A Winter Storm WArning remains in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 3:18 AM CSTWinter Weather AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more9 hr

Nearby

Wind Chill Advisories in Texas, 2021Every wind chill advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.